How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

My heart wakes me up about 6 am and pounds throughout the entire

Resolved Question:

My heart wakes me up about 6 am and pounds throughout the entire day. My pulse is consistently over 195. I did some online research and was reading about GABA. Is this what I should try?
Submitted: 4 years ago.
Category: Mental Health
Expert:  MN Psychiatrist replied 4 years ago.
Hello, I am a psychiatrist.
To answer your question, NO, you should not try GABA.
You need to find out why your heart is beating over 195 beats per minute, because this is in no way normal. If your heart is truly beating that fast when you are not exerting yourself, then you need to get to an emergency room immediately - this cannot wait. For a young adult, 190-195 beats per minute is about as fast as a human heart can beat, period (and this lessens with age). If your heart is beating that fast all day long, it is dangerous and you need to be evaluated immediately.
Customer: replied 4 years ago.
Do Ativan and Klonapin neutralize adrenaline or just counteract it? Is there anything that inhibits adrenaline production?
Customer: replied 4 years ago.
Relist: Incomplete answer.
I've sent follow-up questions. You should have that message and can open it up to any of your experts.

I am going to Urgent Care tonight, but I like to go as educated as possible.
Expert:  MN Psychiatrist replied 4 years ago.
I was answering other questions.
Neither Ativan nor Klonopin neutralized adrenaline, in any technical sense. What they do is promote relaxation of the central nervous system that then results in the release of less adrenaline. Meanwhile, adrenaline is constantly being metabolized, so its levels drop.
Medications such as "beta-blockers", which counteract the effects of adrenalin, are often used to decrease heart rate and/or high blood pressure. It is possible that one of these might be helpful for you, depending on why your heart is beating so fast.

You are doing yourself a good thing by going to an Urgent Care.
MN Psychiatrist and other Mental Health Specialists are ready to help you

Related Mental Health Questions